Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 97, NWS Norman, OK

June 29, 1995Bryan County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 29, 1995, 6:14 PM CDT for Bryan County, Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 1995, 6:14 PM CDT (23:14 UTC)
Expired
Jun 29, 1995, 9:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bryan County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 292316
FFWOKC
OKC013-300215-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
614 PM CDT THU JUN 29 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     BRYAN

INCLUDING THE FOLLOWING LOCATIONS
     BENNINGTON...BLUE...BOKCHITO...CADDO...KENEFIC...ROBERTA
     AND UTICA

AT 614 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER MUCH OF
BRYAN COUNTY. RADAR ALSO INDICATED THAT 3 TO 5 INCHES OF RAIN HAS
ALREADY FALLEN IN NORTHERN BRYAN COUNTY SINCE 4 PM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TW>O OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3390  9594 3389  9628 3417  9638 3413  9592
CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:16 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 29, 4:16 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR 4TH PD SPS TEMP
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT THU JUN 29 1995

CDFNT STARTING TO SHOW UP BETTER SINCE OUTFLO BNDRY FM THIS MRNGS  MCS
HAS WASHED OUT. APRS FNT EXTNDS FM NR TUL TO S OF OKC TO E OF SPS. THCK
CLDS PERSIST BEHND FNT WITH SOME SCT R-. TEMPS STILL IN THE LOW TO MID
60S NW OK...BUT CLRG OVR SE OK HAS ALLOWED TEMPS TO WARM INTO LOW TO MID
80S WITH NO CAP IN THE AREA.

SHRT RNG MODELS...ESP ETA...SHOWS SHORT WAVE APRCHG AND INTNSFYING OVR
FA THIS EVNG. SEEMS REASONABLE WITH DIFFLUENT FLOW OVR AREA. WL
CARRY AT LEAST 30 PCT POPS TNGT OVR ENTIRE FA. WITH HI PWS OVR SE AND
FNT MOVG THRU...WILL LIKELY CARRY LIKELY POP WITH HVY RAIN EMPHASIS TNGT
OVR SE. HOWEVER...WILL OPT NOT TO ISSUE FFA ATTM. FLASH FLOOD GUIDANCE
IS STILL HI AND DONT EXPECT TOO MUCH MORE PRECIP OVR N CNTRL ZNS TNGT
WHERE MOST RAIN FELL YSTDY.

HI PRES BUILDS IN ON FRI...BUT CLDS WL BE SLO TO CLR. WL TREND POPS
DOWN THRU FRI/FRI NGT FM NW-SE. RIDGE PROGGED TO MOV EWD ON SAT W/ SLY
FLO RETURNING TO AREA AS ANOTHER SYST APPRCHES WRN ZNS. THEREFORE WL
START UP POPS AGAIN BY SAT EVENING. TEMPS SHOULD RMN COOL THRU ERLY PDS
WITH FAIRLY LOW TCKNS FOR JUN/JUL ADN H8 TMEPS ARND 15 DEG C.

EXTNDD PD SHOWS PRETTY VIGOROUS WLY FLO FOR JULY. SFC TROF PROGGED TO
MOVE ACRS FA THRU PD. DONT QUITE UNDERSTAND WHY SFC SYST WOULD BE SO
SLO IN STG UPR FLO. HOWEVER LIKELY THAT A FEW S/WS WILL MOVE THRU THE
AREA SO WL CARRY PC SKIES W/ SLGT CHC POPS THRU EXTNDD. THCKNS VALUES
GETTING TOASTY TOO...SO WILL BE A WARM 4TH OF JUL.

FCSTID =  17/MT

FIRST GUESS NUMBS'N'POPS

OKC   63  82  61  84  / 30  20  10  10
HBR   64  82  60  85  / 30  20  10  10
SPS   66  85  63  86  / 40  30  20  10
GAG   55  78  56  80  / 30  20  10  10
PNC   62  81  59  83  / 30  20  10  10
DUA   66  84  63  86  / 50  30  20  10

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 29, 2:14 PM CDT, 4 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1145 PM      JET                    OK       1.0 INCH DIAMETER TREE
6/28/95      ALFALFA                         LIMBS BLOWN OFF TREES

1200 AM      WAKITA                 OK       0.75 INCH DIAMETER HAIL
6/29/95      GRANT                           REPORTED 9 MILES WEST
                                             OF WAKITA

0215 AM      TONKAWA                OK       CIVIL DEFENSE ESTIMATED
6/29/95      KAY                             55 TO 60 MPH WINDS 2 MILES
                                             NORTHWEST OF TONKAWA

0315 AM      TONKAWA                OK       CIVIL DEFENSE REPORTED
6/29/95      KAY                             0.88 INCH DIAMETER HAIL
                                             2 MILES NORTHWEST OF
                                             TONKAWA

0600 AM      SALT FORK              OK       COUNTY CIVIL DEFENSE
6/29/95      GRANT                           REPORTED WATER OF UNKNOWN
                                             DEPTH COVERING HWY 74 NEAR
                                             SALT FORK
Local storm report, Jun 29, 5:29 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

517 PM       BYERS                  TX       GOLFBALL HAIL COVERING THE
6/29/95      CLAY                            GROUND IN BYERS

SC
Local storm report, Jun 29, 5:33 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
535 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

455 PM       CARNEY                 OK      0.75 HAIL IN CARNEY
6/29/95      ATOKA

455 PM       STRINGTOWN             OK      0.75 HAIL IN STRINGTOWN
6/29/95      ATOKA

SC
Local storm report, Jun 29, 5:35 PM CDT, 39 minutes before
LOCAL STORM REPORT...CORRECTED FOR SPELLING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
535 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

455 PM       CANEY                 OK      0.75 HAIL IN CARNEY
6/29/95      ATOKA

455 PM       STRINGTOWN             OK      0.75 HAIL IN STRINGTOWN
6/29/95      ATOKA

SC
Local storm report, Jun 29, 5:44 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

535 PM           BYERS               TX       BASEBALL HAIL IN BYERS
6/29/95          CLAY

SC
Local storm report, Jun 29, 5:45 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
545 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

535 PM           BYERS               TX       BASEBALL HAIL IN BYERS
6/29/95          CLAY

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningOUNCotton50 min
Jun 28, 9:31 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Jun 28, 11:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant47 min
Jun 29, 12:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Jun 29, 12:30 AM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 29, 2:39 AM CDTSevere Thunderstorm WarningOUNKay51 min
Jun 29, 3:30 AM CDTFlash Flood WarningOUNGrant, Kay3 hr
Jun 29, 4:30 AM CDTFlash Flood WarningOUNGarfield, Noble3 hr
Jun 29, 3:13 PM CDTSevere Thunderstorm WarningOUNStephens62 min
Jun 29, 4:27 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Jun 29, 4:31 PM CDTSevere Thunderstorm WarningOUNStephens59 min
Jun 29, 4:56 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Jun 29, 5:01 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson59 min
Jun 29, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 29, 5:55 PM CDTSevere Thunderstorm WarningOUNBryan50 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.